| Model Number |
APYX-27-TP |
| Medical Device Problem Code |
Use of Incorrect Control/Treatment Settings (1126)
| Health Effect - Clinical Code |
Full thickness (Third Degree) Burn (2696)
| Date of Event |
11/10/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
There was no malfunction observed during the procedure.However, the doctor did state he believes renuvion may have caused or contributed to the patient's burns.The doctor and the apyx medical vice president of medical affairs discussed several potential ways these burns could have happened: the patient was 66 years old with thin skin.The power setting of 85% may have been too high.60%-80% is the recommended settings and with thin skin and her age using 60% would have been more appropriate.The doctor admitted he has used tenting the tissue in his technique.There was also discussion that the patient was thin, and the doctor only treated in one surgical plane; this may have left him treating too superficial.If more information becomes available, a supplemental report will be filed as appropriate.
Event or Problem Description
An apyx medical sales representative reported on 01dec2022 that they received a report from dr.Kevin hanz of hanz aesthetic plastic surgery indicating a patient experienced burns after a surgical procedure performed on (b)(6) 2022 in which renuvion was also used as part of the overall surgical procedure.Apyx medical contacted the surgeon on 15dec2022.The surgeon stated there was no device malfunction but that they believe renuvion may have caused or contributed to the patient's burns.